MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROSCOPIC NEEDLE ST - BOX OF ONE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ARTHROSCOPIC NEEDLE ST - BOX OF ONE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72202825
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during surgery, when using the "arthroscopic needle st", the needle hit the bone and broke.All the pieces were successfully removed from the patient.The procedure was completed with a backup device and no delay or further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 72202825 used in treatment, was not returned for evaluation.Due to product unavailability, evaluation was limited.If further information, becomes available, the complaint may be revisited.Per ifu 1061352: ¿the instruments are provided sterile for single use.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure.¿ complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Instructions for use contains recommendations and precautionary statements for proper use of product.Risk management files contain the reported failure.No root cause related to the manufacture of the product was confirmed.Product met specifications upon release to distribution.
 
Event or Problem Description
It was reported that, during surgery, when using the "arthroscopic needle st", the doctor spoke when hitting the product on the bone and the needle hit the bone and broke.All the pieces were successfully removed from the patient.The procedure was completed with a backup device and no delay or further complications were reported.

Brand Name
ARTHROSCOPIC NEEDLE ST - BOX OF ONE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10495737
Report Number1219602-2020-01358
Device Sequence Number2720641
Product Code LXH
UDI-Device Identifier00885554000443
UDI-Public00885554000443
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202825
Device Catalogue Number72202825
Device Lot Number203908
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;